Georgia, 2012

Hail and Damaging Winds in Georgia, June 4, 2012

June 4, 2012 · NWS CHS · 22 events in 5 counties and zones

A remnant MCS was driven by a well defined 500 millibar shortwave through the southeastern United States during peak heating hours. Thunderstorms began to develop along and ahead of the remnant MCS where surface heating was strongest.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8.8 million
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A remnant MCS was driven by a well defined 500 millibar shortwave through the southeastern United States during peak heating hours. Thunderstorms began to develop along and ahead of the remnant MCS where surface heating was strongest. These conditions in combination with 45-50 knots of deep layer shear produced several discrete thunderstorms with large hail initially, then followed by strong straight-line winds as thunderstorm cold pools became the dominant mode of convection.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 4, 9:44 AM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 4, 9:44 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1044 AM EDT MON JUN 4 2012

.SYNOPSIS...
A COLD FRONT WILL GRADUALLY ADVANCE INTO THE REGION TODAY THROUGH
THE EARLY PART OF THE WEEK...LIKELY LINGERING IN THE VICINITY OF
THE AREA THROUGH LATE WEEK. HIGH PRESSURE IS EXPECTED TO RETURN BY
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE THIS MORNING...THE PRIMARY FORECAST CONCERN IS THE
APPROACHING REMNANT MCS AND THE POTENTIAL FOR SEVERE WEATHER.
REGIONAL RADAR IMAGERY SHOWS THE LEADING EDGE OF THE PRECIP IS
JUST ABOUT TO ENTER THE FAR INLAND REACHES OF THE FORECAST AREA.
AS OF RIGHT NOW...THE APPROACHING REMNANT OF THE MCS IS JUST A
LARGE AREA OF RAINFALL WITH LITTLE TO NO CONVECTIVE DEVELOPMENT
ALONG ITS FRONT EDGE. HOWEVER...VISIBLE SATELLITE IMAGERY SHOWS
NEARLY CLEAR SKIES STILL IN PLACE ACROSS PORTIONS OF SE GA AND THE
FAR SOUTHERN TIP OF SC...MAINLY ALONG AND SOUTH OF I-16. WITH THE
SURFACE HEATING TAKING PLACE IN THIS REGION TEMPS HAVE ALREADY
WARMED INTO THE LOW 80S...AND WILL LIKELY REACH AT LEAST THE MID
80S BEFORE THE EXTENSIVE CLOUD SHIELD TAKES OVER. THEREFORE...THE
BEST SURFACE DESTABILIZATION WILL LIKELY TAKE PLACE IN THIS AREA
AND WILL RESULT IN THE HIGHEST PROBABILITY OF STRONG TO SEVERE
STORMS THROUGH EARLY AFTERNOON. THE INCOMING REMNANT MCS IS BEING
DRIVEN BY A WELL DEFINED 500 MB SHORTWAVE MOVING ESE AROUND THE
CLOSED LOW POSITIONED OVER THE NEW ENGLAND AREA. UPPER AIR
ANALYSIS OF 500 MB AND 700 MB RAOB DATA SHOWS THE ANTICIPATED
40-50 KT MID-LEVEL FLOW...WHICH IS RESULTING IN 35-45 KT DEEP
LAYER SHEAR. SO...FROM NOW THROUGH EARLY AFTERNOON THE PRIMARY
THREAT AREA FOR SEVERE THUNDERSTORMS IS THE AFOREMENTIONED
PORTIONS OF SE GA AND SOUTHERN SC. THE OVERALL TIME WINDOW FOR
CONVECTIVE DEVELOPMENT IS BEGINNING TO CLOSE BUT WE STILL
ANTICIPATE A LINE OF STORMS TO DEVELOP WEST OF THE SAVANNAH RIVER.
DAMAGING WIND GUSTS ALONG THE LEADING EDGE OF THE CONVECTIVE LINE
ARE THE MAIN SEVERE THREAT...BUT ISOLATED LARGE HAIL WILL BE
POSSIBLE AS WELL. THE GOING FORECAST STILL LOOKS TO BE IN GOOD
SHAPE SO ONLY MINOR CHANGES WERE MADE TO POP TRENDS. I DID COOL
HIGH TEMPS SEVERAL DEGREES...ESPECIALLY ACROSS THE TRI-COUNTY
AREA...IN RESPONSE TO THE IMPENDING CLOUD COVER AND PRECIP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
ALL FORECAST PARAMETERS REMAIN HIGHLY UNCERTAIN TONIGHT AND WILL
DEPEND GREATLY THE IMPACT OF AFTERNOON CONVECTION. CHANCE POPS ARE
CERTAINLY IN ORDER AS A SLOW-MOVING COLD FRONT SLIPS INTO THE
REGION...WITH HIGHEST POPS JUSTIFIED ACROSS THE SOUTH. HOWEVER...
PRECIPITATION COVERAGE COULD REMAIN SPARSE IN THE WAKE OF
ORGANIZED AFTERNOON CONVECTION...OR ANOTHER CONVECTIVE COMPLEX
COULD PUSH INTO THE REGION FROM THE NW OVERNIGHT.

THE UNSETTLED PATTERN WILL CONTINUE THIS PERIOD AS A NEARLY
STATIONARY FRONT LIES OVER/NEAR THE AREA AND UPPER SHORTWAVE
TROUGHS TRAVERSE THE AREA. GENERALLY HAVE THE HIGHEST RAIN CHANCES
CONFINED TO SOUTHEAST GEORGIA WHERE DEEPER MOISTURE/INSTABILITY
ARE EXPECTED. COULD SEE SOME SEVERE STORMS...MAINLY TUESDAY
AFTERNOON SOUTH OF INTERSTATE 16 WHERE THE GREATEST
SHEAR/INSTABILITY ARE EXPECTED. TEMPERATURES NEAR NORMAL
TUESDAY...THEN LIKELY COOLING OFF SLIGHTLY WED/THU.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE PERSISTENT UPPER TROUGH ALONG THE EAST COAST WILL LIKELY SHIFT
OFFSHORE FRIDAY...PUSHING THE SURFACE FRONT SOUTHEAST OF THE AREA
AND ALLOWING HIGH PRESSURE TO BUILD IN FROM THE NORTHWEST FOR THE
WEEKEND. THE HIGH WILL THEN SHIFT OFFSHORE BY MONDAY. BELOW NORMAL
TEMPS FRIDAY/FRIDAY NIGHT WILL CLIMB BACK TO NEAR NORMAL SAT/SUN.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THE PRIMARY FOCUS FOR THUNDERSTORMS WILL SHIFT AWAY FROM KCHS AND
INTO KSAV THROUGH EARLY AFTERNOON. THUNDERSTORMS BY EARLY
AFTERNOON COULD BECOME STRONG/SEVERE...POSSIBLY PRODUCING
STRONG/SHIFTING WINDS AND IFR OR LOWER CONDITIONS AT KSAV.

OUTSIDE ANY THUNDERSTORMS...VFR CONDITIONS ARE FORECAST THROUGH
THE 06Z TAF PERIOD. HOWEVER...MVFR OR LOWER CONDITIONS COULD
DEVELOP ESPECIALLY AFTER 06Z.

EXTENDED AVIATION OUTLOOK...INCREASING CHANCES OF SUB-VFR
CONDITIONS MONDAY/MONDAY NIGHT IN SHOWERS/TSTMS ASSOCIATED WITH A
SOUTHWARD MOVING COLD FRONT. SMALL CHANCE OF PERIODIC SUB-VFR
CONDITIONS THROUGH THU AS THE FRONT LINGERS OVER/NEAR THE AREA.

&&

.MARINE...
OUTSIDE THUNDERSTORMS...W/SW WINDS WILL AVERAGE UP TO 20 KT TODAY
INTO THIS EVENING...THEN WILL VEER TOWARD THE NW AND WILL DIMINISH
SOMEWHAT OVERNIGHT. ISOLATED GUSTS TO 25 KT ARE
POSSIBLE...ESPECIALLY BEYOND 20 NM...BUT LOW PROBABILITY PRECLUDES
AN SCA. SEAS WILL REMAIN 2-4 FT...PERHAPS AS HIGH AS 5 FT BEYOND
20 NM.

THUNDERSTORMS COULD PRODUCE HAZARDOUS CONDITIONS TODAY...ESPECIALLY
THIS AFTERNOON/EARLY EVENING. FURTHER...THUNDERSTORMS COULD
GREATLY ALTER LOCAL WINDS AT ANY TIME TODAY AND TONIGHT.

TUESDAY THROUGH SATURDAY...A NEARLY STATIONARY FRONT WILL REMAIN
ACROSS THE AREA THROUGH AT LEAST THURSDAY BEFORE HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST BY THE END OF THE WEEK. ALTHOUGH THERE
WILL BE SOME WIND/WAVE SURGES DO NOT ANTICIPATE ANY ADVISORIES AT
THIS TIME.

&&

.TIDES/COASTAL FLOODING...
THROUGH MID WEEK...PERIGEAN SPRING TIDES COULD PRODUCE MINOR SALT
WATER FLOODING DURING EACH EVENING HIGH TIDE. HIGH TIDE THIS
EVENING WILL OCCUR BETWEEN 730 PM AND 930 PM ACROSS COASTAL
COUNTIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...SPR/RJB
LONG TERM...RJB
AVIATION...SPR
MARINE...SPR/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 4, 4:12 AM EST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
512 AM EDT MON JUN 4 2012

AMZ330-350-SCZ044-045-050915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
DORCHESTER-INLAND BERKELEY-
512 AM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ050-052-050915-
CHARLESTON-TIDAL BERKELEY-
512 AM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE
SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW
SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND
WEDNESDAY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-
043-047-050915-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-
512 AM EDT MON JUN 4 2012

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT...
THUNDERSTORMS ARE EXPECTED TODAY. SOUTH AND WEST OF THE
CHARLESTON TRI-COUNTY AREA...THUNDERSTORMS COULD BECOME SEVERE
LATE THIS MORNING THROUGH LATE THIS AFTERNOON OR EARLY THIS
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING
60 MPH...BUT ISOLATED THUNDERSTORMS COULD ALSO PRODUCE HAIL THE
SIZE OF QUARTERS OR LARGER. MOST SEVERE WEATHER WILL OCCUR BETWEEN
11 AM AND 6 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA
OUTLETS FOR UPDATED INFORMATION REGARDING HAZARDOUS WEATHER TODAY...
AS CONVECTIVE WATCHES AND WARNINGS COULD EVENTUALLY BE ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE
TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST
GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE
HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GAZ117-119-139-141-SCZ048-049-051-050915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
512 AM EDT MON JUN 4 2012

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT...
THUNDERSTORMS ARE EXPECTED TODAY. SOUTH AND WEST OF THE
CHARLESTON TRI-COUNTY AREA...THUNDERSTORMS COULD BECOME SEVERE
LATE THIS MORNING THROUGH LATE THIS AFTERNOON OR EARLY THIS
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING
60 MPH...BUT ISOLATED THUNDERSTORMS COULD ALSO PRODUCE HAIL THE
SIZE OF QUARTERS OR LARGER. MOST SEVERE WEATHER WILL OCCUR BETWEEN
11 AM AND 6 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA
OUTLETS FOR UPDATED INFORMATION REGARDING HAZARDOUS WEATHER TODAY...
AS CONVECTIVE WATCHES AND WARNINGS COULD EVENTUALLY BE ISSUED.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE
SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE
TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST
GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE
HAIL WILL ALSO BE POSSIBLE.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW
SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND
WEDNESDAY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 4, 7:29 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
829 AM EDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     MARINE TSTM WIND 3 NE FOLLY BEACH        32.69N  79.89W
06/04/2012  M39 MPH          CHARLESTON         SC   C-MAN STATION

            FOLLY BEACH SENSOR MEASURED A GUST OF 34 KNOTS.

&&

EVENT NUMBER CHS1200287

BDC
Special weather statement, Jun 4, 11:47 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT MON JUN 4 2012

GAZ099-100-114-115-041715-
BULLOCH-CANDLER-EVANS-TATTNALL-
1247 PM EDT MON JUN 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 115 PM EDT...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OLIFFTOWN TO
COBBTOWN...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BAY...BELLVILLE...BROOKLET...CLAXTON...COBBTOWN...COLLINS...
DENMARK...GEORGIA SOUTHERN...HAGAN...HOPEULIKIT...LEEFIELD...
MANASSAS...METTER...MIDDLEGROUND...NEVILS...PORTAL...PULASKI...
REGISTER...STATESBORO...STILSON AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3253 8215 3256 8209 3255 8203 3259 8202
      3261 8179 3249 8163 3223 8150 3214 8194
      3216 8219 3221 8221
TIME...MOT...LOC 1647Z 266DEG 45KT 3253 8206 3224 8216
Special weather statement, Jun 4, 11:54 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1254 PM EDT MON JUN 4 2012

GAZ114>116-137-138-041745-
EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
1254 PM EDT MON JUN 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY...BRYAN AND LONG COUNTIES THROUGH 145 PM EDT...

AT 1253 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MENDES...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FLEMINGTON...FORT STEWART...GLENNVILLE...HINESVILLE...MENDES AND
MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3208 8143 3182 8148 3193 8207 3207 8204
TIME...MOT...LOC 1655Z 275DEG 28KT 3201 8200

The radar

The Charleston,SC radar (KCLX), 115 km away, was scanning. The volume nearest the first event began at 17:06 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 10 hail. Local standard time, as filed.

Hail, Tattnall

When
June 4, 12:05 PM EST to 12:06 PM EST
Where
Tattnall County, 0.91 mi NE of Glennville
Measured
1 in hail
Reported by
Public
Coordinates
31.940, -81.920

The public reported 1 inch hail.

Hail, Tattnall

When
June 4, 12:06 PM EST to 12:07 PM EST
Where
Tattnall County, 1.81 mi NW of Glennville
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
31.950, -81.950

The Glennville Fire Department reported penny size hail.

Hail, Liberty

When
June 4, 12:32 PM EST to 12:33 PM EST
Where
Liberty County, Hinesville
Measured
1.5 in hail
Reported by
State Official
Coordinates
31.850, -81.600

Golf ball size hail fell at the Liberty County Warning Point.

Hail, Liberty

When
June 4, 12:32 PM EST to 12:33 PM EST
Where
Liberty County, Camp Stewart
Measured
2.75 in hail
Property damage
$8.8 million
Reported by
Other Federal Agency
Coordinates
31.880, -81.620

The Fort Stewart Warning Point reported golf ball to baseball size hail. One vehicle had major damage.

Hail, Liberty

When
June 4, 12:32 PM EST to 12:33 PM EST
Where
Liberty County, 0.91 mi NE of Camp Stewart
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.890, -81.610

A trained spotter reported quarter size hail near gate 3 of Fort Stewart.

Thunderstorm Wind, Liberty

When
June 4, 12:32 PM EST to 12:33 PM EST
Where
Liberty County, 0.91 mi NE of Camp Stewart
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.890, -81.610

A trained spotter reported several large trees down in Fort Stewart.

Hail, Liberty

When
June 4, 12:35 PM EST to 12:36 PM EST
Where
Liberty County, 0.91 mi NE of Camp Stewart
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.890, -81.610

A trained spotter relayed several reports of golf ball size hail at Fort Stewart.

Hail, Liberty

When
June 4, 12:37 PM EST to 12:38 PM EST
Where
Liberty County, Hinesville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.850, -81.600

A trained spotter reported numerous golf ball sized hail near a hospital in Hinesville.

Hail, Liberty

When
June 4, 12:40 PM EST to 12:41 PM EST
Where
Liberty County, 0.91 mi SE of Hinesville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.840, -81.590

A spotter reported golf ball size hail along Stewart Drive.

Thunderstorm Wind, Liberty

When
June 4, 12:40 PM EST to 12:41 PM EST
Where
Liberty County, 0.91 mi SE of Hinesville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.840, -81.590

A spotter reported large limbs down on Stewart Drive.

Hail, Liberty

When
June 4, 12:44 PM EST to 12:45 PM EST
Where
Liberty County, 2.24 mi SW of Lodge
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.850, -81.480

A trained spotter reported quarter size hail along Main Trail Road.

Hail, Liberty

When
June 4, 12:45 PM EST to 12:46 PM EST
Where
Liberty County, 0.91 mi NE of Mc Intosh
Measured
1.75 in hail
Reported by
Public
Coordinates
31.830, -81.520

The public reported golf ball size hail near Mcintosh, Georgia.

Thunderstorm Wind, Liberty

When
June 4, 12:45 PM EST to 12:46 PM EST
Where
Liberty County, 0.91 mi NE of Mc Intosh
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.830, -81.520

The public reported a large oak tree uprooted in a front yard.

Thunderstorm Wind, Bryan

When
June 4, 12:53 PM EST to 12:54 PM EST
Where
Bryan County, 3.13 mi NW of Richmond Hill
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.960, -81.340

Law enforcement reported trees down along highway 144 near Richmond Hill, Georgia.

Thunderstorm Wind, Long

When
June 4, 1:12 PM EST to 1:13 PM EST
Where
Long County, 3.88 mi SSE of Donald
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.770, -81.820

An emergency manager reported one tree down along Highway 301 near Jones Creek Georgia.

Thunderstorm Wind, McIntosh

When
June 4, 1:18 PM EST to 1:19 PM EST
Where
McIntosh County, 7.68 mi E of South Newport
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
31.640, -81.270

Officials at the Harris Neck National Wildlife Refuge reported trees blown down in several locations on the refuge.

Thunderstorm Wind, Long

When
June 4, 1:20 PM EST to 1:21 PM EST
Where
Long County, 2.38 mi NNE of Bayview
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.730, -81.710

An emergency manager reported one tree down near the intersection of Highway 84 and Doyle Durrence Lane.

Thunderstorm Wind, Long

When
June 4, 1:21 PM EST to 1:22 PM EST
Where
Long County, 2.15 mi NNW of Bayview
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.730, -81.740

An emergency manager reported a tree down along Presley Road.

Thunderstorm Wind, McIntosh

When
June 4, 1:57 PM EST to 1:58 PM EST
Where
McIntosh County, 1.37 mi ESE of Pine Harbor
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
31.520, -81.500

A state official reported trees and power lines down near Highway 251 and Townsend Cox Road.

Thunderstorm Wind, McIntosh

When
June 4, 1:59 PM EST to 2:00 PM EST
Where
McIntosh County, Darien
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.370, -81.430

An emergency manager reported 2 trees down along Highway 99.

Thunderstorm Wind, McIntosh

When
June 4, 2:00 PM EST to 2:01 PM EST
Where
McIntosh County, 0.59 mi E of Carnigan
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.430, -81.390

An emergency manager reported a tree down in Carnigan, Georgia.

Thunderstorm Wind, McIntosh

When
June 4, 2:01 PM EST to 2:02 PM EST
Where
McIntosh County, 0.91 mi NW of Ashintilly
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
31.390, -81.430

A state official reported trees and power lines down along Highway 17 north of Darien.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392908, 392909, 392911, 392915, 392916, 392944, 392935, 392938, 392940, 392946, 392941, 392943, 392947, 392948, 392949, 392953, 392997, 392998, 392950, 392999, 393000, 392951.